What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 3, 4:14 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 3, 4:14 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
414 PM EST Thu Feb 3 2022
.SYNOPSIS...
A winter storm continues through the rest of today and tonight,
with many impacts expected from snow, sleet and ice. A
transition to all snow will occur Thursday night as colder air
moves in, with additional light accumulations possible through
Friday afternoon. Afterwards, Arctic high pressure builds in for
the weekend and provides very cold temperatures.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 4:00 PM, mixed precipitation continues across many of our
counties along and SE of I-71. Just NW of I-71, steady snowfall
will continue through the evening and become lighter during the
earlier part of the night. Meanwhile, a steady mix of snow and
sleet along I-71 will continue through the late afternoon hours,
but the cold air will surge further south and start the
transition to all snow during this time. Further southeast,
freezing rain will continue to fall through this afternoon and
evening across portions of northern KY up into the Scioto
Valley.
The primary message here over the next several hours will be the
uptick in precipitation rates/intensity across the I-71 corridor
and locations further SE. This will lead to the heaviest
accumulating sleet/snow around I-71 - with rates potentially
near of 0.5" to 1" of snow per hour. The greatest accumulating
snowfall will occur across our major metro areas through the
late evening hours. Along with the higher snow/sleet rates,
gusty winds of 20-35 mph will lead to reduced visibilities
below 1 mile at times. This will lead to very hazardous travel
conditions during this time period - which is a concern for
those driving during the evening commute.
During this same late afternoon/evening timeframe, locations
further SE will observed increased rates in freezing rain.
Combined with these gusty winds, an increased threat to tree and
power line integrity is a concern. Numerous to widespread power
outages remain a real possibility - especially in the counties
where an Ice Storm Warning exists.
As we progress into the early overnight hours, snowfall is
expected to continue for counties along and NW of I-71, but at a
lower intensity. This does not mean that travel conditions will
become favorable as heavy snow/sleet accumulations are still
expected through 8-11 PM, keeping roadways slick through the
overnight. Additionally, some wind gusts of 20-25 mph will still
be possible, so reduced visibilities in falling snow will also
occur. Snowfall will continue to push southeast, with counties
positioned in the Ice Storm Warning eventually switching to
sleet and snow. Our far western counties in the Ice Storm
Warning are generally on the lower end for ice totals - closer
to 0.25" and may end up with over an inch of sleet. Further
east, ice accumulations still have the potential of reaching
upwards of 0.4"-0.5" in totals through tonight, though minor
adjustments have been made to lower some of ice totals area-
wide.
One other note to add... we have observed some hydro issues in
our extreme southeastern counties - mainly across southern Brown
and Adams co, OH, as well as portions of Lewis, Mason,
Robertson and Bracken counties. The higher QPF and slower onset
of frozen pcpn led to minor flooding issues, so a flood
advisory is out for those counties. Some rises in creeks will be
observed in our southeast, and a flood warning has been issued
for Hocking and Fairfield counties in Ohio as well.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Snowfall expected to linger across many of our counties Friday
morning - ending across our NW first. There is enough saturation
in the DGZ and subtle lift remaining to justify lingering snow
into the early to mid afternoon hours - mainly across our
eastern counties. Additionally light snow accumulations of a few
tenths of an inch possible during this period.
Cold air continues to funnel in on Friday and Friday night as
Arctic high pressure gradually builds in. This will lead to
daytime highs in the upper teens to middle 20s. Come nightfall,
temperatures will plummet as some clouds will begin to clear
out, especially across our western counties. Overnight lows may
dip to 0 degrees or just below 0 for a few of our far western
counties. Single digit lows are expected elsewhere, which
combined with the wind, will lead to subzero wind chills. A Wind
Chill Advisory may eventually be needed for a number of our
counties.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Surface high pressure will be in place across the region on Saturday,
providing for dry and cold conditions with afternoon highs ranging
from the upper teens in the northwest to the mid 20s across the
south. Dry conditions will continue into Sunday as the high moves
off to the east. We will start to get into some southerly flow on
the back side of the high and this will allow for some moderation in
temperatures with highs on Sunday ranging from the upper 20s
northwest to the lower 40s in the far southeast.
A weak mid level short wave will move through the region on Monday.
Moisture is limited though so will maintain a dry forecast. Dry
weather will then persist through the remainder of the long term
period.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Some of the biggest impacts from the winter storm will be felt
across the terminals over the next several hours. Frozen
precipitation will be observed through tonight, with a gradual
transition from sleet to snow this afternoon/early evening. It
does appear that most of the freezing rain has pushed southeast
of the terminals, with sleet expected for much of the
afternoon. Cannot completely rule out some freezing rain mixing
back during the afternoon hours.
Sleet may continue to mix in across several terminals through
the evening, but colder air rushing in will allow for a
transition to snow during this late afternoon/evening time
frame. Additionally, the other thing to highlight here is the
greater intensity in pcpn during this timeframe - periods of
moderate to heavy snow/sleet will fall across the terminals.
While it is hard to be certain that +SN criteria will be met,
decided to put in a TEMPO group during the timeframe when this
would have the greatest chance to occur for messaging purposes.
As for CIGs/vsbys, a mix of MVFR/IFR reductions are forecast
through the evening. As sleet transitions to snow, terminals will
observe more IFR reductions with CIGs, and IFR/LIFR reductions
in vsbys. Cannot completely rule out brief periods of VLIFR
reductions in the heaviest snowfall.
Snowfall will persist for much of the night but become lighter
in nature. Thus, included subtle improvements to MVFR CIGs/vsbys
overnight.
North-northeasterly winds will continue to be impactful for
much of the taf period - have gusts up to 30-35 kts through the
late evening hours, gradually weakening overnight. Have removed
gusts by Friday morning, but sustained winds of 10-15 kts still
expected.
OUTLOOK...MVFR/IFR ceilings and visibilities to linger into
Friday afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until 7 AM EST Friday for OHZ026-034-035-
042>046-051>056-060>065-070>072-077-078.
Ice Storm Warning until 7 AM EST Friday for OHZ073-074-079>082-
088.
KY...Winter Storm Warning until 7 AM EST Friday for KYZ089>093.
Ice Storm Warning until 7 AM EST Friday for KYZ094>100.
IN...Winter Storm Warning until 7 AM EST Friday for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Clark
NEAR TERM...Clark
SHORT TERM...Clark
LONG TERM...JGL
AVIATION...ClarkHazardous weather outlook, Feb 3, 11:29 AM EST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1129 AM EST Thu Feb 3 2022
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-041630-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-
1129 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Wind chills are expected to be below zero Friday night into Saturday
morning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
KYZ094>100-OHZ073-074-079>082-088-041630-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
1129 AM EST Thu Feb 3 2022
...ICE STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Ice Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Ice Storm Warning.
Wind chills are expected to be below zero Friday night into Saturday
morning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
In the hours before
Local storm report, Feb 3, 3:16 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SLEET VEVAY 38.75N 85.07W
02/03/2022 M0.7 INCH SWITZERLAND IN PUBLIC
0200 PM SLEET NW MIAMISBURG 39.64N 84.27W
02/03/2022 M0.4 INCH MONTGOMERY OH PUBLIC
0200 PM FREEZING RAIN FRANKFORT 39.40N 83.18W
02/03/2022 M0.20 INCH ROSS OH PUBLIC
0200 PM SLEET RIVERSIDE 39.78N 84.12W
02/03/2022 M0.7 INCH MONTGOMERY OH PUBLIC
0205 PM SNOW BRADFORD 40.13N 84.43W
02/03/2022 M5.0 INCH DARKE OH PUBLIC
0205 PM SLEET INDEPENDENCE 38.95N 84.55W
02/03/2022 M0.4 INCH KENTON KY PUBLIC
0215 PM SLEET 2 SW FAIRFAX 39.13N 84.42W
02/03/2022 M0.7 INCH HAMILTON OH PUBLIC
MOUNT LOOKOUT
0215 PM SLEET MAINEVILLE 39.32N 84.22W
02/03/2022 M0.7 INCH WARREN OH PUBLIC
0215 PM SLEET STRATFORD 40.25N 83.06W
02/03/2022 M0.9 INCH DELAWARE OH PUBLIC
0225 PM SLEET 2 S HAMILTON 39.37N 84.56W
02/03/2022 E0.5 INCH BUTLER OH PUBLIC
LINDLEWALD
0225 PM SLEET BEAVERCREEK 39.73N 84.06W
02/03/2022 M1.2 INCH GREENE OH PUBLIC
0230 PM SNOW N GREENVILLE 40.10N 84.62W
02/03/2022 E6.0 INCH DARKE OH PUBLIC
0235 PM FREEZING RAIN NORWOOD 39.16N 84.45W
02/03/2022 M0.10 INCH HAMILTON OH PUBLIC
0235 PM SLEET NORWOOD 39.16N 84.45W
02/03/2022 M0.5 INCH HAMILTON OH PUBLIC
0235 PM SLEET NEWARK 40.06N 82.40W
02/03/2022 M0.7 INCH LICKING OH PUBLIC
0235 PM FREEZING RAIN KETTERING 39.70N 84.15W
02/03/2022 M0.10 INCH MONTGOMERY OH PUBLIC
0235 PM SLEET KETTERING 39.70N 84.15W
02/03/2022 M1.0 INCH MONTGOMERY OH PUBLIC
0240 PM SLEET 1 E LEWIS CENTER 40.20N 82.98W
02/03/2022 M0.7 INCH DELAWARE OH COCORAHS
0240 PM SLEET DOWNTOWN DAYTON 39.76N 84.19W
02/03/2022 M1.0 INCH MONTGOMERY OH PUBLIC
0250 PM SLEET SPRINGBORO 39.56N 84.24W
02/03/2022 M1.0 INCH WARREN OH PUBLIC
0250 PM SLEET LIBERTY TOWNSHIP 39.40N 84.41W
02/03/2022 M0.5 INCH BUTLER OH PUBLIC
&&
EVENT NUMBER ILN2200543
EVENT NUMBER ILN2200544
EVENT NUMBER ILN2200545
EVENT NUMBER ILN2200546
EVENT NUMBER ILN2200547
EVENT NUMBER ILN2200548
EVENT NUMBER ILN2200549
EVENT NUMBER ILN2200550
EVENT NUMBER ILN2200551
EVENT NUMBER ILN2200552
EVENT NUMBER ILN2200553
EVENT NUMBER ILN2200554
EVENT NUMBER ILN2200555
EVENT NUMBER ILN2200556
EVENT NUMBER ILN2200557
EVENT NUMBER ILN2200558
EVENT NUMBER ILN2200559
EVENT NUMBER ILN2200560
EVENT NUMBER ILN2200561
EVENT NUMBER ILN2200562
EVENT NUMBER ILN2200563
NWSLocal storm report, Feb 3, 3:20 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM SLEET BEAVERCREEK 39.73N 84.06W
02/03/2022 M1.2 INCH GREENE OH COCORAHS
HEAVY SLEET ACCUMULATION IN THE PAST HOUR.
&&
EVENT NUMBER ILN2200564
JDRLocal storm report, Feb 3, 3:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM SLEET 3 SSW FAIRBORN 39.77N 84.03W
02/03/2022 M1.2 INCH GREENE OH COCORAHS
&&
EVENT NUMBER ILN2200565
CAMPBELLLocal storm report, Feb 3, 3:48 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM SLEET GROVE CITY 39.87N 83.07W
02/03/2022 M0.5 INCH FRANKLIN OH PUBLIC
0255 PM SNOW PIQUA 40.15N 84.25W
02/03/2022 M7.5 INCH MIAMI OH PUBLIC
0300 PM SLEET 1 WNW HILLIARD 40.04N 83.17W
02/03/2022 M0.7 INCH FRANKLIN OH PUBLIC
0310 PM SLEET 2 E COLUMBUS ZOO 40.16N 83.08W
02/03/2022 M1.1 INCH DELAWARE OH PUBLIC
0310 PM SLEET DELAWARE 40.30N 83.07W
02/03/2022 M0.9 INCH DELAWARE OH PUBLIC
0310 PM FREEZING RAIN DELAWARE 40.30N 83.07W
02/03/2022 M0.20 INCH DELAWARE OH PUBLIC
0310 PM SLEET 1 ESE BEAVERCREEK 39.72N 84.05W
02/03/2022 M1.0 INCH GREENE OH PUBLIC
0310 PM SNOW BELLEFONTAINE 40.36N 83.76W
02/03/2022 M7.7 INCH LOGAN OH PUBLIC
0330 PM SLEET 7 N LANCASTER 39.82N 82.60W
02/03/2022 M0.7 INCH FAIRFIELD OH PUBLIC
COMBINED SLEET AND SNOW
0330 PM FREEZING RAIN 7 N LANCASTER 39.82N 82.60W
02/03/2022 E0.10 INCH FAIRFIELD OH PUBLIC
0335 PM SLEET MIAMISBURG 39.64N 84.27W
02/03/2022 M1.0 INCH MONTGOMERY OH PUBLIC
0347 PM SLEET HEATH 40.03N 82.44W
02/03/2022 M0.5 INCH LICKING OH PUBLIC
&&
EVENT NUMBER ILN2200566
EVENT NUMBER ILN2200567
EVENT NUMBER ILN2200568
EVENT NUMBER ILN2200569
EVENT NUMBER ILN2200570
EVENT NUMBER ILN2200571
EVENT NUMBER ILN2200572
EVENT NUMBER ILN2200573
EVENT NUMBER ILN2200574
EVENT NUMBER ILN2200575
EVENT NUMBER ILN2200576
EVENT NUMBER ILN2200577
NWSLocal storm report, Feb 3, 3:53 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM SLEET 4 S CHEVIOT 39.10N 84.61W
02/03/2022 M1.1 INCH HAMILTON OH COCORAHS
&&
EVENT NUMBER ILN2200578
NWSLocal storm report, Feb 3, 4:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
438 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM SLEET 2 SE KMGY WRIGHT BROS A 39.57N 84.19W
02/03/2022 M1.3 INCH WARREN OH PUBLIC
0355 PM FREEZING RAIN GEORGETOWN 38.87N 83.90W
02/03/2022 M0.25 INCH BROWN OH PUBLIC
0355 PM SLEET CLINTONVILLE 40.05N 83.01W
02/03/2022 M1.3 INCH FRANKLIN OH PUBLIC
0355 PM FREEZING RAIN CLINTONVILLE 40.05N 83.01W
02/03/2022 M0.20 INCH FRANKLIN OH PUBLIC
0400 PM SLEET GLENDALE 39.27N 84.46W
02/03/2022 M1.0 INCH HAMILTON OH PUBLIC
0400 PM SLEET XENIA 39.69N 83.94W
02/03/2022 M1.0 INCH GREENE OH PUBLIC
0400 PM SNOW RUSSELLS POINT 40.47N 83.89W
02/03/2022 M5.5 INCH LOGAN OH PUBLIC
0400 PM SLEET 1 SW TURPIN HILLS 39.09N 84.39W
02/03/2022 M1.3 INCH HAMILTON OH PUBLIC
MOUNT WASHINGTON
0410 PM SLEET HILLIARD 40.04N 83.14W
02/03/2022 M1.2 INCH FRANKLIN OH PUBLIC
0420 PM SLEET HEBRON 39.07N 84.70W
02/03/2022 M1.0 INCH BOONE KY PUBLIC
0425 PM SNOW OXFORD 39.51N 84.75W
02/03/2022 M1.0 INCH BUTLER OH PUBLIC
0430 PM FREEZING RAIN RIPLEY 38.74N 83.84W
02/03/2022 M0.20 INCH BROWN OH PUBLIC
&&
EVENT NUMBER ILN2200579
EVENT NUMBER ILN2200580
EVENT NUMBER ILN2200581
EVENT NUMBER ILN2200582
EVENT NUMBER ILN2200583
EVENT NUMBER ILN2200584
EVENT NUMBER ILN2200585
EVENT NUMBER ILN2200586
EVENT NUMBER ILN2200587
EVENT NUMBER ILN2200588
EVENT NUMBER ILN2200589
EVENT NUMBER ILN2200590
NWS